Drought, McCurtain
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Drought conditions redeveloped across McCurtain County in Southeast Oklahoma during the month of September. Rainfall amounts for the month ranged from near one to three inches across the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions redeveloped across McCurtain County in Southeast Oklahoma during the month of September. Rainfall amounts for the month ranged from near one to three inches across the county. By the beginning of September, McCurtain County was classified as being under D2 Severe Drought conditions but by the end of the month, the county drought classification had increased to D3 Extreme Drought status.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 8:28 PM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 928 PM CDT FRI AUG 31 2012 .DISCUSSION... DIURNAL SHOWERS AND THUNDERSTORMS ACROSS THE REGION BEGINNING TO WANE AS THE EVENING PROGRESSES. FOR THIS UPDATE...MADE ONLY MINOR ADJUSTMENTS TO DEWPOINT...TEMPERATURE...AND SKY GRIDS TO LINE UP WITH CURRENT TRENDS. WITH RECENT RAINFALL ACROSS MANY AREAS ALONG AND EAST OF A LINE FROM LUFKIN TO MONROE...DEWPOINT VALUES MAY BE SLOW TO MIX OUT ON SATURDAY. THE COMBINATION OF HIGHER DEWPOINTS...ALONG WITH TEMPERATURES APPROACHING THE UPPER 90S ACROSS MUCH OF DEEP EAST TEXAS...A HEAT ADVISORY MAY BE NECESSARY FOR SATURDAY AND SUNDAY. HOWEVER...WITH SUCH A SUBSTANTIAL SPREAD BETWEEN OBSERVED TEMPERATURES EARLIER TODAY...AROUND 99 DEGREES...AND GUIDANCE VALUES ADVERTISING 93 TO 95 DEGREES THROUGH THE WEEKEND...WILL WAIT FOR THE 00Z MODEL DATA TO DETERMINE WHETHER A REPEAT OF HIGH TEMPERATURES IN THE UPPER 90S ARE REALISTIC ACROSS EAST TEXAS THROUGHOUT THE WEEKEND. /05/ && .AVIATION... VFR CONDITIONS ASSOCIATED WITH EXTENSIVE CONVECTIVE DEBRIS SHOULD PERSIST THIS EVENING...EVEN AS WIDELY SCT SHRA AND ISOLATED TSRA CONTINUE ACROSS DEEP E TX/NCNTRL LA/SW AR AND EXTREME SE OK. THE DEEP E TX AND NCNTRL LA CONVECTION SHOULD DIMINISH BY 06Z...ALTHOUGH WIDELY SCT CONVECTION MAY CONTINUE OVERNIGHT ACROSS EXTREME SE OK/SW AR...IN VC OF A WEAK SHORTWAVE ASSOCIATED WITH THE REMNANTS OF ISAAC THAT WILL ROTATE E ACROSS THE AREA. THIS CONVECTION SHOULD REMAIN N OF THE TXK/ELD TERMINALS OVERNIGHT...BUT MVFR CIGS SHOULD DEVELOP/ADVECT N LATE ALONG A 20-25KT SWRLY LLJ. THESE CIGS SHOULD ENCOMPASS MUCH OF THE AREA BY 12Z SATURDAY...AND GRADUALLY LIFT/BECOME VFR BY LATE MORNING/MIDDAY. SCT CONVECTION SHOULD DEVELOP SATURDAY AFTERNOON IN VC OF A WEAK SFC TROUGH AND UPPER LEVEL SHORTWAVE ACROSS SE OK/EXTREME NE TX/SW AR MAINLY NW OF I-30...WHICH MAY AFFECT THE TXK TERMINAL DURING THE EVENING. ISOLATED MAINLY AFTERNOON CONVECTION WILL BE POSSIBLE ELSEWHERE ACROSS THE REGION...WHICH SHOULD DIMINISH BY EARLY EVENING. HOWEVER...SHOULD SEE ANOTHER REPEAT AS MVFR CIGS RETURN TO THE AREA AFTER 09Z SUNDAY. S WINDS 5-10KTS TONIGHT WILL BECOME SW AND INCREASE TO 9-13KTS...WITH OCCASIONAL GUSTS UP TO 20KTS...AFTER 15Z. /15/ && .PREV DISCUSSION... /ISSUED 232 PM CDT FRI AUG 31 2012/ DISCUSSION... THE CENTER OF TROPICAL DEPRESSION ISAAC HAS MOVED INTO SW MO THIS AFTN...TAKING MOST OF THE OVERCAST NWD WITH IT. LINGERING TROPICAL MOISTURE AND DAYTIME HEATING HAVE COMBINED TO GENERATE SOME SCT CONVECTION ACROSS DEEP E TX INTO ADJACENT NW AND N CENTRAL LA. CONVECTION SHOULD DECREASE IN COVERAGE AS THE NIGHTTIME HOURS APPROACH AND ISAAC CONTINUES TO MOVE AWAY FROM THE REGION. THE REMNANTS OF ISAAC ARE FCST TO CONTINUE MOVING NE AS THE UPPER RIDGE CURRENTLY OVER THE ERN U.S. IS SQUEEZED SWWD THROUGH THE WEEKEND. LINGERING MOISTURE AND WEAK FLOW ALOFT WILL KEEP CHANCES IN FOR AFTN/EVENING CONVECTION THROUGH THE HOLIDAY WEEKEND...AS THE RIDGE CONTINUES TO PIVOT AROUND THE S SIDE OF THE REMNANT TROPICAL SYSTEM. WARMING TEMPS AND ONLY SLIGHT CHANCES FOR AN ISOLD AFTN SHOWER ARE EXPECTED TO TAKE HOLD FOR THE FIRST HALF OF THE WORK WEEK...AS THE RIDGE REINFORCES ITSELF TO THE W. HOWEVER AS WE MOVE INTO THE LATTER HALF OF THE WEEK...AN UPPER TROF IS FCST TO DIG ACROSS THE CENTRAL PLAINS...SWINGING A COLD FRONT INTO THE REGION...AND BRINGING OUR NEXT BEST CHANCE FOR RAIN IN ON THU/FRI. /12/ AVIATION... RADAR IS GETTING ACTIVE THIS AFTERNOON...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING SOUTH OF I20. THIS ACTIVITY WILL LIKELY LINGER INTO THE EARLY EVENING...WITH SHRA/TSRA POSSIBLY AFFECTING THE I20 TERMINALS AND LFK. THOSE TERMINALS THAT ARE AFFECTED BY SHRA/TSRA ACTIVITY MAY TEMPORARILY EXPERIENCE IFR/MVFR CONDITIONS. OVERALL VFR FLIGHT CATEGORIES ARE STILL BEING OBSERVED ACROSS THE ARKLATEX AIRSPACE. A SOUTH TO SOUTHWEST SURFACE WIND OF 10 TO 15 KTS WITH GUSTS TO 20 KTS WILL PERSIST THIS AFTERNOON...BUT DECREASE WITH SUNSET. ANY VSBY CONCERNS WILL BE ASSOCIATED WITH TSRA ACTIVITY...BUT NO REAL CONCERNS EXPECTED IN THE 00Z TAF PACKAGE. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 75 97 76 / 30 20 20 10 10 MLU 75 93 74 95 75 / 30 30 20 20 10 DEQ 73 95 73 97 73 / 20 20 20 10 10 TXK 74 94 74 97 75 / 30 20 20 10 10 ELD 73 93 72 96 74 / 30 30 20 10 10 TYR 76 97 76 98 76 / 30 20 20 10 10 GGG 76 97 75 98 75 / 30 20 20 10 10 LFK 76 98 75 97 75 / 30 30 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1142 AM CDT FRI AUG 31 2012 ARZ073-LAZ005-006-013-014-018>022-011200- UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE- 1142 AM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE OUTER BANDS OF TROPICAL DEPRESSION ISAAC ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. GUSTY WINDS AND HEAVY RAINFALL ARE THE PRIMARY THREATS WITH THE STORMS. THE THREAT FOR LOCALIZED FLOODING AND VERY ISOLATED TORNADOES CANNOT BE RULED OUT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO SATURDAY AS THE REMNANTS OF ISAAC SLOWLY MOVE ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY. HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS. THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON THUNDERSTORMS SUNDAY. AFTER A FEW DAYS OF DRIER WEATHER...THUNDERSTORMS CHANCES WILL RETURN TO THE AREA LATE NEXT WEEK AS A COLD FRONT APPROACHES THE REGION FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1142 AM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS TROPICAL DEPRESSION ISAAC CONTINUES TO MOVE NORTH OF THE AREA. HOWEVER... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO SATURDAY AS THE REMNANTS OF ISAAC SLOWLY MOVE ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY. HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS. THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON THUNDERSTORMS SUNDAY. AFTER A FEW DAYS OF DRIER WEATHER...THUNDERSTORMS CHANCES WILL RETURN TO THE AREA LATE NEXT WEEK AS A COLD FRONT APPROACHES THE REGION FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT FRI AUG 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 5 E LUFKIN 31.33N 94.64W
08/31/2012 ANGELINA TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN PARTS OF THE COUNTY EAST OF
LUFKIN
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT FRI AUG 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD BURKE 31.23N 94.77W
08/31/2012 ANGELINA TX BROADCAST MEDIA
EXCESSIVE HEAVY RAINFALL RESULTED IN A CREEK OVERFLOWING
ITS BANK AND FLOODING PASTURELAND WITH RAPID MOVING WATER
NEAR A HOME ALONG OLD DIBOLL HIGHWAY IN BURKE.
&&
15The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412324.